Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 292, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 27, 2000, 4:51 AM CDT for Clay County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 4:51 AM CDT (09:51 UTC)
- Expired
- Aug 27, 2000, 5:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clay County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 270952 SVRSPI ILC025-271015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 451 AM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN SOUTHEAST ILLINOIS * UNTIL 515 AM CDT * AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF FLORA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3881 8852 3871 8867 386l2 8849 3862 8829 CHURCHILL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:15 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 27, 3:15 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 AM CDT SUN AUG 27 2000 SHORT RANGE MODELS STILL NOT QUITE ALL IN SYNC WITH NCEP LEANING WITH CANADIAN AND NGM MODELS. THESE MODELS BEST CAPTURE DECENT SHORT WAVE OVER CO AND KEEPS IT MORE INTACT AS IT RIDES E TOWARD IL MON OVER THE TOP OF A STRONG UPPER LEVEL RIDGE OVER THE CENTRAL/SOUTHERN PLAINS. FORECAST CHALLENGE WILL BE WHETHER THIS FEATURE WILL PRODUCE CONVECTION MON. SURFACE ANALYSIS AT 07Z HAS COLD FRONT EXTENDING FROM CENTRAL KS/MO AND SW IL...S OF KSTL/KEVV...THEN ACROSS SE INDIANA AND TO A LOW OVER THE SW TIP OF ONTARIO. 1019 HIGH PRESUSURE NEAR JAMES BAY AND RIDGING SW INTO LAKES SUPERIOR HELPING TO SUPPRESS FRONT A BIT FURTHER SSW TODAY AND DEVELOP MOSTLY SUNNY SKIES N OF I-70 AND PARTLY SUNNY S THIS AFTERNOON PER ETA/NGM CURULLES. WILL MENTION AREAS OF FOG INTO MID MORNING AS POCKETS OF DENSE FOG ANTICIPATED BEFORE DAYBREAK. ISOLATED CONVECTION STILL S OF I-70...AND WILL NEED TO MENTION ISOLATED CONVECTION 6 SOUTHERN COUTIES TODAY...ESPECIALLY EARLY THIS MORNING AND AGAIN WITH DAYTIME HEATING THIS AFTN WHERE AIR MASS TO BE MORE HUMID AND UNSTABLE...CLOSER TO FRONT IN SW IL. ENE FLOW FAIRLY LIGHT TODAY SO STILL RATHER HUMID WITH DEWPOINTS IN THE MIDDLE 60S TO LOWER 70S. FRONT TO MAKE SLOW LIFT BACK NE TOWARD W/SW IL FROM MO TONIGHT/MON AS SE FLOW DEVELOPS WITH HIGH PRESSURE MOVING SE ACROSS QUEBEC. SOME INCREASING WAA/ISENTROPIC LIFT TO WARRENT PROB30/40 MON. COULD BE AS SOON AS LATE TONIGHT FROM SPI-HUF SW...BUT WILL LEAVE IT DRY TONIGHT FOR NOW AS CURRENT FORECAST REFLECTS. IN ADDITION...CO SHORT WAVE TO MOVE E AND COULD ENHANCE SCT CONVECTION. ETA KEEPS IT DRY NEXT 48 HRS WHILE AVN/NGM AND HPC HAVE MAINLY LIGHT QPF MON WITH HEAVIER QPF OF QUARTER TO A HALF INCH SW OF CWA WHERE ATMOSPHERE MORE UNSTABLE. STRONG SHORT WAVE RACING E FROM THE NORTHERN ROCKIES ACROSS THE NORTHERN PLAINS AND INTO MN/WI BY MON NIGHT TO STAY N OF CENTRAL IL. LIKE MILDER FWC/MAV SUN/MON AS H85 TEMPS WARM WITH 18-22C AND EVEN 1-2C WARMER DURING MIDWEEK WHEN HIGHS REACH NEAR 90 WITH LOWS OF 70. AGREE WITH CURRENT EXTENDED FORECAST. STRONG UPPER LEVEL RIDGE ACTUALLY BUILDS N ACROSS MO TUE WHILE STRONG CANADIAN SHORT WAVES FLATTEN TOP OF RIDGE OVER NORTHERN TIER OF THE U.S. WHERE FAST W-E ZONAL FLOW SETS UP. STILL THINK STRONG RIDGE THAT GETS CLOSER TO IL WILL KEEP CENTRAL IL DRY WITH GOOD CAP IN PLACE. EXPECT ABOVE NORMAL TEMPS/HUMIDITY DURING MID WEEK WHILE CONVECTION AFFECTS NORTHERN PLAINS AND GREAT LAKES. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BE 086/068 087/071 089 07123 PIA BE 085/067 086/069 088 07113 DEC BE 085/066 086/069 088 07113 CMI BB 083/064 085/067 087 07103 MTO BB 084/065 085/068 087 07102 LWV BB 086/067 088/069 090 07212 .ILX...NONE. HUETTL
In the hours before
Local storm report, Aug 26, 11:22 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1122 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1T101 PM MATTOON IL 64 MPH TSTM WIND GUST
08/26/00 COLES WIND GUST RECORDED AT
COLES COUNTY AIRPORT.
TNFSpecial weather statement, Aug 26, 11:30 PM CDT, 5 hours 21 minutes before
ILZ054>057-061>063-270600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1130 PM CDT SAT AUG 26 2000 SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING COUNTIES IN EASTCENTRAL ILLINOIS...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND SHELBY. THE REMAINDER COUNTIES IN CENTRAL ILLINOIS THAT WERE IN THIS SEVERE THUNDERSTORM WATCH HAVE BEEN REMOVED. LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE ABOVE COUNTIES THROUGH 1 AM. HEAVY RAINS OF 1 TO 2 INCHES PER HOUR ARE ALSO POSSIBLE. SOME CITIES IN THE WATCH INCLUDE...CHARLESTON...MATTOON...MARSHALL ...SHELBYVILLE...SULLIVAN...TUSCOLA AND PARIS. KMH
Local storm report, Aug 26, 11:43 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1143 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM TOLEDO IL WIND DAMAGE
08/26/00 CUMBERLAND LAW ENFORCEMENT REPORTED
ESTIMATED 60 MPH WINDS.
TREES REPORTED BLOWN DOWN.
1140 PM GREENUP IL .75 INCH HAIL
08/26/00 CUMBERLAND TREES ALSO REPORTED BLOWN
DOWN BY LAW ENFORCEMENT
TNFSpecial weather statement, Aug 27, 12:45 AM CDT, 4 hours 6 minutes before
ILZ054>057-061>063-270600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1245 AM CDT SUN AUG 27 2000 SEVERE THUNDERSTORM WATCH NUMBER 711 WILL BE ALLOWED TO EXPIRE ON TIME AT 1 AM...AND WILL NOT BE EXTENDED. THE THREAT FOR SEVERE WEATHER HAS ENDED OVER THE WATCH AREA FOR THE REMAINDER OF THE NIGHT.
Local storm report, Aug 27, 3:51 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 AM CDT SUN AUG 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM PALESTINE IL WIND DAMAGE
08/26/00 CRAWFORD LAW ENFORCEMENT REPORTED
TREE FELL ON HOUSE
1250 AM OLNEY IL 60 MPH TSTM WIND G5UST
08/27/00 RICHLANDLocal storm report, Aug 27, 4:35 AM CDT, 16 minutes before
LOCAL STORM REPORT...EVENT SUMMARY...
NATIONAL WEATHER SERVICE LINCOLN IL
435 AM CDT SUN AUG 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM MARIETTA IL 1.75 INCH HAIL
08/26/00 FULTON REPORTED BY CO-OP OBSERVER
0756 PM 1 W LEWISTOWN IL .75 INCH HAIL
08/26/00 FULTON REPORTED BY TRAINED SPOTTER
0820 PM 4 SW HAVANA IL WIND DAMAGE
08/26/00 MASON LAW ENFORCEMENT REPORTED
TREES WERE REPORTED BLOWN
DOWN IN MATANZAS BEACH.
DAMAGING HAIL REPORTED.
REPORTED BY SHERIFF.
0851 PM 3 NW PETERSBURG IL 1.25 INCH HAIL
08/26/00 MENARD
0910 PM BEMENT IL 1.00 INCH HAIL
08/26/00 PIATT REPORTED BY LAW ENFORCEMENT
0916 PM CERRO GORDO IL 4.00 INCH HAIL
08/26/00 PIATT ACTUALLY MEASURED PUBLIC
REPORT.
0925 PM 4 NW ATWOOD IL .75 INCH HAIL
08/26/00 PIATT REPORTED BY LAW ENFORCEMENT
0925 PM 4 NW ATWOOD IL WIND DAMAGE
08/26/00 PIATT LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN AND SIDING
BLOWN OFF HOUSES.
0947 PM 4 W ATWOOD IL WIND DAMAGE
08/26/00 PIATT LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN BETWEEN
HAMMOND AND ATWOOD ON ROUTE
36.
1017 PM BEMENT IL 1.00 INCH HAIL
08/26/00 PIATT TREES AND POWER LINES ALSO
REPORTED BLOWN DOWN.
REPORTED BY ESDA.
1100 PM 3 N MATTOON IL .75 INCH HAIL
08/26/00 COLES
1101 PM MATTOON IL 64 MPH TSTM WIND GUST
08/26/00 COLES WIND GUST RECORDED AT
COLES COUNTY AIRPORT.
1135 PM TOLEDO IL WIND DAMAGE
08/26/00 CUMBERLAND LAW ENFORCEMENT REPORTED
ESTIMATED 60 MPH WINDS.
TREES REPORTED BLOWN DOWN.
1140 PM GREENUP IL .75 INCH HAIL
08/26/00 CUMBERLAND TREES ALSO REPORTED BLOWN
DOWN BY LAW ENFORCEMENT
1250 AM OLNEY IL 60 MPH TSTM WIND GUST
08/27/00 RICHLAND
1155 PM PALESTINE IL WIND DAMAGE
08/27/00 CRAWFORD LAW ENFORCEMENT REPORTED
TREE FELL ON HOUSEThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 75 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Aug 26, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 52 min |
| Aug 26, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Aug 26, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 75 min |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 65 min |
| Aug 26, 9:45 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 45 min |
| Aug 26, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 32 min |
| Aug 26, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| Aug 26, 10:26 PM CDT | Tornado Warning | ILX | Coles | 49 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 60 min |
| Aug 26, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 69 min |
| Aug 27, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Aug 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.